What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 19, 4:07 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 19, 4:07 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
507 PM EDT Wed Jun 19 2019
.SHORT TERM...(This evening through Thursday night)
Issued at 507 PM EDT WED JUN 19 2019
The latest surface map features deepening surface low pressure
across western Illinois, with a nearly stationary boundary
extended to the east across the Ohio Valley. A surface cold
front is aligned to the southwest towards the southern Plains,
with a lead surface trough arced south to southwest, positioned
just west of the Mississippi River. Aloft, broad troughing is
taking shape across the central CONUS, with two distinct short
waves noted. The first one is spiraling east northeast across
northern Missouri, with a another one moving across the Plains.
The models are in good agreement through the short term. The
Plains trough will shift east across the Mississippi Valley
through Thursday, reaching the Eastern Seaboard by early Friday
morning. Surface low pressure will gradually deepen as it moves
across the Ohio Valley tonight into Thursday, with a cold front
moving across the Commonwealth.
Scattered ongoing convection across eastern Kentucky will likely
temporarily dwindle as we lose heating into early this evening.
More organized convection will then threaten areas later this
evening into the overnight hours from west to east, as the short
wave moves in across the Ohio Valley. Heavy rainfall will be the
main threat with this convection; however, any surviving line
segments may also carry some brief stronger wind gusts as well.
Some of the CAMs also indicate more of split in the convection as
well as it heads deeper into eastern Kentucky, as the best forcing
remains just to our north, while the better instability remains
south.
A relative lull in the action will occur into Thursday morning,
before the trough axis and surface cold front approach in the
afternoon, bringing one more round of showers and storms to the
area. These will be more progressive in nature; however, given the
more saturated conditions expected by that point, it probably will
not take much additional rainfall to cause potential hydro
problems.
Lows tonight will be balmy once again, with mid to upper 60s
expected. Highs on Thursday will be around 80, with somewhat
cooler temperatures in the low to mid 60s expected Thursday night
behind the frontal passage.
.LONG TERM...(Friday through Wednesday)
Issued at 440 PM EDT WED JUN 19 2019
The models indicate a continuing active pattern, with chances of
thunderstorms every day through the extended. From Friday through
the weekend, an upper level ridge will dominate the area. However, a
series of shortwaves will progress through this during this time.
Then, a trough will move over the Ohio Valley for early next week,
but the models begin to diverge in solution at that point.
At the surface, a low pressure system will slowly move from the
central Plains up to the north of the Great Lakes into Canada and
eventually on to the east. An associated warm front will then slowly
progress up over the Commonwealth from Friday through early Sunday.
The state will be in the warm sector for Sunday before the system
moves further north for next week. High pressure will then build
into southeastern Kentucky by midweek.
However, for much of the time beginning Saturday, eastern Kentucky
will be under the influence of low level southwest flow. This
pattern will usher in warm, moist air up from the Gulf and keep
showers and afternoon/evening thunderstorms in the forecast for the
majority of the long term. The models have hinted at some MCS
activity Friday into Saturday, even with the region under the
influence of an upper level ridge. At this time, the MCS looks to
originate over the Iowa/Illinois area at the axis of greatest
instability and will progress to the southeast. But, confidence is
low how much of this will affect the eastern Kentucky area. Beyond
Saturday, a more summer-like diurnal pattern will be the story for
showers and storms through Tuesday.
High temperatures will begin slightly cooler Friday afternoon, with
upper 70s to low 80s expected. However, highs generally in the mid
80s will then persist through next week. Low temperatures will also
begin a bit cooler, in the low to mid 60s, for Saturday morning.
However, lows will mainly be in the upper 60s and even to 70 degrees
in places through Tuesday morning. Wednesday morning lows will then
be in the mid 60s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
ISSUED AT 252 PM EDT WED JUN 19 2019
Scattered showers and thunderstorms will develop and move off to
the east across the area through early this evening. Have included
VCTS at most locations, with the exception of KSYM, where ongoing
activity is moving just off to the south through 19z. MVFR
ceilings will raise up to low end VFR through 20z. Convection
will temporarily diminish into early this evening, before another
round of showers and embedded thunderstorms moves in from the
west, between 04 and 10z. This round will likely result in MVFR
conditions or lower at times. These passing storms will scatter
out through Thursday morning, before another round moves through
in the afternoon, associated with a passing cold front. Southwest
winds of around 5 kts, will increase to around 10 kts by the mid-
morning hours on Thursday. A few gusts of 15 to 20 kts will be
likely as well.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday evening for KYZ044-050>052-
058>060-068-069-080-085>088-104-106>120.
&&
SHORT TERM...GEOGERIAN
LONG TERM...CGAL
AVIATION...GEOGERIAN
Hazardous weather outlook, Jun 19, 6:11 PM EST, 54 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
711 PM EDT Wed Jun 19 2019
KYZ052-088-104-106-107-109-110-112-113-115-117>120-201100-
Rowan-Harlan-Elliott-Morgan-Johnson-Magoffin-Floyd-Breathitt-
Knott-Perry-Leslie-Letcher-Martin-Pike-
Including the cities of Morehead, Cumberland, Harlan, Sandy Hook,
West Liberty, Paintsville, Salyersville, Prestonsburg,
Wheelwright, Jackson, Hindman, Pippa Passes, Hazard, Hyden,
Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
711 PM EDT Wed Jun 19 2019
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Tonight.
Thunderstorms will be possible tonight. Some storms will be
capable of producing strong wind gusts and heavy to torrential
rainfall. Flash flooding will also remain a threat.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorms will be possible Thursday into Thursday evening,
and also at times from Friday afternoon through Tuesday,
especially during the afternoon and evening hours. Some of the
thunderstorms may produce locally heavy rainfall and flash
flooding.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any instances of high water or
flash flooding.
KYZ044-050-051-058>060-068-069-080-085>087-108-111-114-116-201100-
Fleming-Montgomery-Bath-Estill-Powell-Menifee-Rockcastle-Jackson-
Laurel-Whitley-Knox-Bell-Wolfe-Lee-Owsley-Clay-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Irvine, Ravenna, Clay City, Stanton,
Frenchburg, Brodhead, Mount Vernon, McKee, Annville, London,
Corbin, Williamsburg, Barbourville, Middlesboro, Pineville,
Campton, Beattyville, Booneville, and Manchester
711 PM EDT Wed Jun 19 2019
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 2 AM EDT
THURSDAY...
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Tonight.
Thunderstorms will be possible tonight. Some storms will be
capable of producing damaging wind gusts and heavy to torrential
rainfall. Flash flooding will also remain a threat.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorms will be possible Thursday into Thursday evening,
and also at times from Friday afternoon through Tuesday,
especially during the afternoon and evening hours. Some of the
thunderstorms may produce locally heavy rainfall and flash
flooding.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any instances of high water or
flash flooding. Spotters are also encouraged to reports any
instances of damaging wind gusts and large hail.
KYZ079-083-084-201100-
Pulaski-Wayne-McCreary-
Including the cities of Burnside, Somerset, Monticello, Stearns,
and Whitley City
711 PM EDT Wed Jun 19 2019
...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 2 AM EDT
THURSDAY...
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Tonight.
Thunderstorms will be possible tonight. Some storms will be
capable of producing damaging wind gusts and heavy to torrential
rainfall. Isolated flash flooding will be a threat.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorms will be possible Thursday into Thursday evening,
and also at times from Friday afternoon through Tuesday,
especially during the afternoon and evening hours. Some of the
thunderstorms may produce locally heavy rainfall and flash
flooding.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any instances of high water or
flash flooding. Spotters are also encouraged to reports any
instances of damaging wind gusts and large hail.
GEOGERIAN/CGAL
In the hours before
Special weather statement, Jun 19, 1:52 PM EST, 5 hours 13 minutes before
Special Weather Statement
National Weather Service JACKSON KY
252 PM EDT Wed Jun 19 2019
KYZ051-052-060-106-191915-
Rowan-Menifee-Morgan-Bath-
252 PM EDT Wed Jun 19 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BATH...NORTHWESTERN
MORGAN...NORTHEASTERN MENIFEE AND SOUTHEASTERN ROWAN COUNTIES...
At 250 PM EDT, a strong thunderstorm was located over Bangor, or 9
miles south of Morehead, moving east at 20 mph.
Torrential rain, winds in excess of 30 mph, and pea size hail are
possible with this storm.
Locations impacted include...
Wagner, Blairs Mills, Yale, Paragon, Lick Fork, Bangor, Leisure,
Blaze, Cogswell, Craney, Zilpo, Wrigley, Pelfrey, Hamm and Big Woods.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3816 8328 3811 8326 3811 8327 3810 8326
3806 8327 3805 8325 3805 8324 3802 8322
3799 8350 3808 8353 3818 8331
TIME...MOT...LOC 1850Z 255DEG 19KT 3806 8344
KASSpecial weather statement, Jun 19, 4:30 PM EST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service JACKSON KY
530 PM EDT Wed Jun 19 2019
KYZ109-110-112-113-192215-
Breathitt-Floyd-Knott-Magoffin-
530 PM EDT Wed Jun 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KNOTT...FLOYD...
EAST CENTRAL BREATHITT AND SOUTHEASTERN MAGOFFIN COUNTIES...
At 530 PM EDT, a strong thunderstorm was located over Orchard, or 13
miles southwest of Prestonsburg, moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Prestonsburg, Estill, Martin, Allen, Fredville, Buck, Bammer, Vail,
Hippo, Handshoe, Gunlock, Printer, Lancer, Aluba, Betsy Layne,
Orchard, Dotson, Ivel, Honaker and Blue Moon.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3767 8261 3763 8260 3751 8262 3750 8260
3749 8260 3749 8259 3747 8259 3744 8313
3764 8304 3772 8264 3771 8262 3769 8257
3768 8257
TIME...MOT...LOC 2130Z 258DEG 24KT 3756 8294
KAS